Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 24, 2004, 4:31 PM PDT for Lassen County, Plumas County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 4:31 PM PDT (23:31 UTC)
- Expired
- Jul 24, 2004, 5:15 PM PDT
- In force
- 44 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Lassen County, CA, Plumas County, CA
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 2819 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KREV 242331
SVRREV
CAC035-063-250015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
430 PM PDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA
THIS INCLUDES THE CITY OF DOYLE
EAST CENTRAL PLUMAS COUNTY IN NORTHERN CALIFORNIA
* UNTIL 515 PM PDT
* AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL WIND
GUSTS TO 60 MPH AND HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR
DOYLE...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOYLE BY 435 PM PDT
LAT...LON 4011 12018 4007 12007 4007 12003 4006 12002
3984 12001 3988 12012 3991 12016 3996 12028
$$
BRONGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:45 PM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 24, 1:45 PM PDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 145 PM PDT SAT JUL 24 2004 .SHORT TERM... UPPER LEVEL PATTERN SET TO CHANGE OVER THE NEXT 48 HOURS. ANTICYCLONE IS CENTERED OVER WESTERN NEVADA WITH SHORT WAVE ENERGY PUSHING INTO THE WEST COAST. RIDGE WILL FLATTEN ON SUNDAY AS ADDITIONAL PACIFIC ENERGY PUSHES INTO NORTHERN CALIFORNIA. ANOTHER RIDGE WILL DEVELOP ALONG 135W ON MONDAY...WITH A WEAK WEST TO NORTHWEST FLOW OVER THE AREA. THIS WILL HELP TO STABILIZE CONDITIONS OVER MOST OF THE FORECAST AREA THROUGH TUESDAY. ONLY EXCEPTION IS ACROSS NORTHERN LASSEN AND WASHOE COUNTIES TOMORROW. INSTABILITY BAND REMAINS IN PLACE WITH SOME DECENT MOISTURE FOR ISOLATED THUNDERSTORMS ONE AGAIN TOMORROW. TEMPERATURES WILL DROP OFF A BIT OVER THE NEXT FEW DAYS WITH THE SLIGHTLY COOLER NORTHWEST FLOW. AREAS NORTH OF 40N WILL SEE THE LARGEST COOLING TREND THROUGH TUESDAY. BRONG && .LONG TERM...WEDNESDAY THROUGH SATURDAY... MODELS STILL IN GOOD AGREEMENT WITH LOW PRESSURE SYSTEM OVER SRN CANADA AND TROUGH EXTENDING SOUTH INTO THE NRN ROCKIES BY MID WEEK. SYSTEM ONLY DRIFTS SLOWLY EAST THROUGH FRIDAY THEN ACCELERATES EAST BY THE WEEKEND. PREVIOUS FORECAST ON TRACK WITH HEIGHTS FALLING IN RESPONSE TO TROUGH THROUGH THURSDAY. GFS...UKMET AND EUROPEAN INDICATE WEAK SHORT WAVE EMBEDDED IN NORTHWEST FLOW DROPPING SOUTH INTO CENTRAL CA BY THURSDAY NIGHT. GFS IS STRONGEST WITH THIS FEATURE AND DEVELOPS A WEAK LOW BY FRIDAY SOUTH OF SFO. KEPT SLIGHT CHANCE OF AFTERNOON AND EVENING TSTMS FROM TAHOE NORTH ON FRIDAY AND SATURDAY DUE TO UNCERTAINTY IN STRENGTH AND TIMING OF SHORT WAVE... AND ADDED SLIGHT CHANCE POPS FURTHER SOUTH INTO MONO AND MINERAL COUNTIES TO ACCOUNT FOR WEAKER WAVE AND POSSIBLY MORE CONVERGENCE AND SOUTHERLY FLOW ADVECTING MOISTURE DOWN SOUTH. TEMPERATURES WILL RETURN TO NEAR NORMAL VALUES NEXT WEEK WITH HIGHS IN THE MID 90S IN WRN NV VALLEYS AND IN THE LOW 80S NEAR LAKE LEVEL. MORNING LOWS IN WRN NV VALLEYS WILL BE NEAR OR SLIGHTLY ABOVE NORMAL WITH VALUES IN THE LOW TO MID 60S. BENINATO && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. &&
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:20 PM PDT | Flash Flood Warning | REV | Lassen | 85 min |
| Jul 23, 6:34 PM PDT | Flash Flood Warning | REV | Plumas | 86 min |
| Jul 24, 3:17 PM PDT | Severe Thunderstorm Warning | REV | Sierra | 43 min |
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.